Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 57, NWS Pueblo, CO

July 5, 2009Custer County, Fremont County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 5, 2009, 2:45 PM MDT for Custer County, Fremont County, Pueblo County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2009, 2:45 PM MDT (20:45 UTC)
Expired
Jul 5, 2009, 3:45 PM MDT
In force
60 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Custer County, CO, Fremont County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 1:44 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 052045
SVRPUB
COC027-043-101-052145-
/O.NEW.KPUB.SV.W.0057.090705T2045Z-090705T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT SUN JUL 5 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  EXTREME NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES PUEBLO...

* UNTIL 345 PM MDT...

* AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF PUEBLO WEST...OR ABOUT 16 MILES WEST OF PUEBLO...AND WAS
  MOVING TOWARD THE SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PORTIONS OF PUEBLO WEST.
  PUEBLO RESERVOIR.
  SOUTHWESTERN PUEBLO.
  BLENDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3828 10448 3799 10476 3824 10511 3844 10494
TIME...MOT...LOC 2045Z 308DEG 16KT 3835 10489

$$
5 follow-up statements
000 
WWUS55 KPUB 052056
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT SUN JUL 5 2009

COC027-043-101-052145-
/O.CON.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/
CUSTER CO-FREMONT CO-PUEBLO CO-
256 PM MDT SUN JUL 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WEST CENTRAL PUEBLO...SOUTHEASTERN FREMONT AND EXTREME
NORTHEASTERN CUSTER COUNTIES...

AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR PUEBLO RESERVOIR...OR 12 MILES WEST OF PUEBLO...AND WAS
MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO WEST.
  PUEBLO RESERVOIR.
  SOUTHWESTERN PUEBLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3828 10448 3799 10476 3824 10511 3844 10494
TIME...MOT...LOC 2056Z 306DEG 16KT 3831 10482

$$
000 
WWUS55 KPUB 052105
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT SUN JUL 5 2009

COC027-052115-
/O.CAN.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/
CUSTER CO-
305 PM MDT SUN JUL 5 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
NORTHEASTERN CUSTER COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3841 10485 3828 10448 3799 10476 3819 10504
TIME...MOT...LOC 2105Z 306DEG 16KT 3829 10478

$$

COC043-101-052145-
/O.CON.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/
FREMONT CO-PUEBLO CO-
305 PM MDT SUN JUL 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WEST CENTRAL PUEBLO AND EXTREME SOUTHEASTERN FREMONT COUNTIES...

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR PUEBLO RESERVOIR...OR 9 MILES WEST OF PUEBLO...AND WAS
MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PORTIONS OF PUEBLO WEST.
  PUEBLO RESERVOIR.
  SOUTHWESTERN PUEBLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3841 10485 3828 10448 3799 10476 3819 10504
TIME...MOT...LOC 2105Z 306DEG 16KT 3829 10478

$$
000 
WWUS55 KPUB 052110
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT SUN JUL 5 2009

COC043-052120-
/O.CAN.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/
FREMONT CO-
310 PM MDT SUN JUL 5 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN FREMONT COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3817 10497 3838 10478 3828 10448 3799 10476
TIME...MOT...LOC 2110Z 306DEG 16KT 3826 10478

$$

COC101-052145-
/O.CON.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/
PUEBLO CO-
310 PM MDT SUN JUL 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL PUEBLO COUNTY...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR PUEBLO RESERVOIR...OR 9 MILES WEST OF PUEBLO...AND WAS
MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PORTIONS OF PUEBLO WEST.
  SOUTHWESTERN PUEBLO.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3817 10497 3838 10478 3828 10448 3799 10476
TIME...MOT...LOC 2110Z 306DEG 16KT 3826 10478

$$
000 
WWUS55 KPUB 052127
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT SUN JUL 5 2009

COC101-052145-
/O.CON.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/
PUEBLO CO-
327 PM MDT SUN JUL 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL PUEBLO COUNTY...

AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR EXTREME EAST CENTRAL PUEBLO...AND WAS MOVING TOWARD THE
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLEND.    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3814 10487 3833 10466 3828 10448 3801 10474
TIME...MOT...LOC 2126Z 310DEG 16KT 3826 10453

$$
000 
WWUS55 KPUB 052137
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT SUN JUL 5 2009

COC101-052148-
/O.EXP.KPUB.SV.W.0057.000000T0000Z-090705T2145Z/
PUEBLO CO-
337 PM MDT SUN JUL 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUEBLO COUNTY EXPIRES
AT 345 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3814 10487 3833 10466 3828 10448 3801 10474
TIME...MOT...LOC 2138Z 310DEG 16KT 3822 10448

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:53 AM MDT, 9 hours 52 minutes earlier.

Area forecast discussion, Jul 5, 4:53 AM MDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
453 AM MDT SUN JUL 5 2009

.SHORT TERM...
(TODAY AND TONIGHT)

...ANOTHER ROUND OF THUNDERSTORMS...A FEW POSSIBLY SEVERE...

ALL THE INGREDIENTS FOR THUNDERSTORMS ARE THERE AGAIN TODAY...DEEP
MOISTURE...INSTABILITY AND TRIGGERS.  ATMOSPHERE REMAINS UNSTABLE
ACROSS SOUTHERN COLORADO EVEN AT THIS LATE HOUR...WITH THUNDERSTORMS
STILL TRACKING EAST ACROSS NORTHERN PORTIONS OF FREMONT COUNTY AND
SOUTHERN PORTIONS OF LAS ANIMAS COUNTY. A FEW LOCATIONS...INCLUDING
THE COLORADO SPRINGS AIRPORT AND CUCHARA RAWS...RECEIVED OVER AN
INCH OF RAIN YESTERDAY AFTERNOON AND EVENING.  SO...AMOUNTS WERE
PLENTIFUL AND THE GROUND WAS SATURATED IN SOME AREAS.

MODEL GENERATED SOUNDINGS FOR TODAY ARE REFLECTIVE OF WHAT IS
HAPPENING RIGHT NOW.  THAT IS...CONVECTION SHOULD FIRE
READILY...WITH LITTLE CIN TO OVERCOME.  THE 06Z NAM12 MODEL
SOUNDINGS FOR TODAY AT KCOS AND KPUB INDICATE THE 1ST ROUND OF
CONVECTION WILL FIRE BY AROUND 10 AM.  AFTER THAT...IT LOOKS LIKE
ADDITIONAL ROUNDS OF CONVECTION WILL FIRE INTERMITTENTLY THROUGHOUT
THE REST OF THE DAY.  THE FACT THAT STORMS WILL FIRE
FREQUENTLY...WITH LITTLE CIN TO OVERCOME...SHOULD PREVENT CAPES FROM
BECOMING TOO HIGH AT ANY ONE TIME...THUS REDUCING THE SEVERE
THREAT.  ALSO...SHEARS ARE MARGINAL AT BEST MOST OF THE DAY WHICH
SHOULD LIMIT SEVERE POTENTIAL.  HOWEVER...0-6KM BULK SHEAR VALUES DO
EDGE UP FROM 20-30 KNOTS MOST OF THE DAY TO MORE LIKE 30-40 KNOTS BY
THIS EVENING.  THIS MAY INCREASE THE THREAT FOR ROTATING STORMS
AND...THUS...THE SEVERE POTENTIAL AS WE HEAD INTO THE EVENING
HOURS.

PRIMARY THREATS FROM STORMS THAT DEVELOP TODAY INCLUDE
LIGHTNING...HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS TO 60
MPH...AND FLOODING.  WITH SURFACE DEWPOINTS IN THE MID 50S TO MID
60S ACROSS THE LOWER ELEVATIONS...LCLS WILL BE LOW...AND THE
TRANSFER OF RAIN TO THE SURFACE WILL BE VERY EFFICIENT TODAY.

THUNDERSTORMS SHOULD GENERALLY DIMINISH DURING THE EVENING HOURS AS
THEY TYPICALLY DO.  MODELS GENERALLY INDICATE THIS TO BE THE CASE
EXCEPT FOR A FEW LATE NIGHT STRAGGLERS. LW

.LONG TERM...
(MONDAY THROUGH SATURDAY)

MONDAY...HIGH PRESSURE STARTS TO BUILD INTO THE DESERT SW ON
MONDAY...BUT IS SITUATED SUCH THAT COLORADO IS STILL ON THE EASTERN
SIDE OF THE RIDGE AXIS. THIS MEANS NW FLOW ALOFT ACROSS THE STATE
AND THE POTENTIAL FOR A FORECAST UPPER DISTURBANCE TO INTERACT WITH
RESIDUAL LLVL MOISTURE MON AFTN AND EVE. AT THIS TIME CONVECTION
LOOKS TO BE ISOLATED...THOUGH NAM SUGGESTS AROUND 1500 J/KG OF CAPE
AND 40 KTS OF 0-6 KM SHEAR RIGHT ALONG THE CO/KS BORDER. TEMPS ARE
EXPECTED TO WARM INTO THE LOWER 90S ACROSS THE PLAINS...AND IF
ENOUGH SOLAR INSOLATION IS REALIZED...ONE OR TWO SEVERE STORMS
ACROSS THE FAR EAST IS POSSIBLE.

TUESDAY THROUGH SATURDAY...GFS AND ECMWF MODELS ARE IN VERY CLOSE
AGREEMENT ON THE EXTENDED SOLUTION. SIMPLY PUT...HIGH PRESSURE
BUILDS FIRMLY OVER AZ...NM AND TX...KEEPING COLORADO UNDER VERY WARM
SW FLOW ALOFT THRU FRI. MAINTAINED THE MENTION OF ISOLATED POPS FOR
THE MTS TUE AFTN AND EVE...BUT DRIED OUT ALL AREAS FOR WED AND THEN
ISOLATED POPS FOR THE MTS ONCE AGAIN STARTING THU. LATEST NUMERICAL
GUIDANCE STILL PUSHING 100 DEG TEMPS FOR THE LOWER ARKANSAS RIVER
VALLEY TUE THRU FRI. ON SAT THE RIDGE FLATTENS OUT SLIGHTLY...
INCREASING THE CHANCE OF AN UPPER DISTURBANCE ROLLING ACROSS WY
AND CO. MOORE

&&

.AVIATION...
AVIATION CONCERNS TODAY ARE SIMILAR TO THOSE EXPERIENCED YESTERDAY.
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY
PRODUCE LOCAL LIFR CONDITIONS DUE TO LOW CIGS AND POOR VSBYS IN
HEAVY PRECIPITATION. PRIMARY THREATS FROM STORMS TODAY ARE
EXPECTED TO BE LIGHTNING...HAIL UP TO 1 INCH DIAMETER...WIND GUSTS
TO 60 MPH...AND LOCAL FLOODING. CONVECTIVE WINDOW SHOULD GENERALLY
BE 16Z-04Z...WITH A FEW ISOLATED STORMS OUTSIDE OF THAT WINDOW. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/27
Hazardous weather outlook, Jul 5, 11:46 AM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1146 AM MDT SUN JUL 5 2009

COZ058>089-093>099-061800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1146 AM MDT SUN JUL 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR ACROSS SOUTHERN
COLORADO THIS AFTERNOON AND EVENING. THUNDERSTORMS HAVE ALREADY
BEGUN ACROSS THE MOUNTAIN AREAS AND WILL SPREAD INTO THE I-25
CORRIDOR BETWEEN NOON AND 1 PM. LOCALLY HEAVY RAIN...SMALL
HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREATS WITH THUNDERSTORMS TODAY. HOWEVER...A FEW STORMS COULD BECOME
SEVERE ACROSS THE SOUTHEAST MOUNTAINS AND INTERSTATE 25
CORRIDOR...PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS
UP TO 60 MPH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE
STRONGER STORMS AS WELL...ESPECIALLY IF THEY OCCUR OVER AREAS
WHICH RECEIVED HEAVY RAINFALL YESTERDAY.

MOST THUNDERSTORM ACTIVITY WILL DIMINISH BY 9 PM...ALTHOUGH
A FEW THUNDERSTORMS COULD PERSIST PAST MIDNIGHT ACROSS THE
SOUTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA...MAINLY OVER
THE HIGHER TERRAIN...EACH AFTERNOON AND EVENING SAVE FOR
WEDNESDAY. THE MAIN THREATS WILL BE HAIL UNDER 1/2 INCH IN
DIAMETER...WIND GUSTS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST MOUNTAINS
AND ADJACENT PLAINS.

31/77

In the hours before

Local storm report, Jul 5, 2:01 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             BEULAH                  38.08N 104.98W
07/05/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&
Special weather statement, Jul 5, 2:08 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
208 PM MDT SUN JUL 5 2009

COZ074-075-087-088-052030-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN
LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO
RIVER BASIN BELOW 7500 FT-
208 PM MDT SUN JUL 5 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO
  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA VETA...OR 34 MILES NORTHWEST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL LAS
ANIMAS COUNTY AND SOUTH CENTRAL HUERFANO COUNTY SOUTH AND EAST OF
HIGHWAYS 12 AND 160 AND WEST OF INTERSTATE 25.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 5, 2:11 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
211 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             1 S BEULAH              38.07N 104.98W
07/05/2009  M1.25 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

KT
Local storm report, Jul 5, 2:32 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             1 WNW COLORADO CITY     37.95N 104.87W
07/05/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

JCERU
Local storm report, Jul 5, 2:40 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             BEULAH                  38.08N 104.98W
07/05/2009  M1.50 INCH       PUEBLO             CO   TRAINED SPOTTER

            MEASURED HAIL UP 1.4 INCHES IN DIAMETER

&&
Local storm report, Jul 5, 2:41 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT SUN JUL 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             COLORADO CITY           37.94N 104.85W
07/05/2009  M0.88 INCH       PUEBLO             CO   PUBLIC

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:08 PM MDTSevere Thunderstorm WarningPUBAlamosa, Conejos, Rio Grande10 min
Jul 5, 1:41 PM MDTAreal Flood AdvisoryPUBCuster, Pueblo3 hr
Jul 5, 1:45 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano, Pueblo60 min
Jul 5, 2:39 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo51 min
Jul 5, 3:22 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas40 min
Jul 5, 5:39 PM MDTAreal Flood AdvisoryPUBBent, Las Animas, Otero, Pueblo3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.